MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.3-14-150-ANG
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k122796.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a right leg up-and-over procedure on a (b)(6) male using a cxi support catheter, a portion from the tip of the device separated.Access was via the left common femoral artery, and the patient's anatomy was said not to have been tortuous, but moderately calcified.The complaint device was able to be advanced and then removed to insert a balloon device.It was reported that there was no resistance felt during the insertion or the removal of the device.While the device was on the back table and before it was grabbed to be used again in the procedure, it was then observed that the black distal tip had separated on the back table.Nothing had detached while it was in the patient.Another of the same device was used to successfully complete the procedure.Photo's of the device were requested; however, they are not available at this time.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: investigation evaluation.A review of the complaint history, device history record, documentation, manufactures instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, during a review of the subassembly lot revealed two nonconformances, one for shaft damage, and the other for tubing.Although these nonconformances may be related to the reported failure mode, all affected units were scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawings, and quality control procedures was conducted, and no gaps were discovered.Moreover, a tensile test of the tip to the shaft bond was performed on the.035 cxi using a computer-controlled electromechanical testing system.A total of 29 units were tested.The acceptance criterion of the study was that the maximum load measured for each test specimen shall be greater than 10 n.All 29 test specimens were greater than 10 n, therefore, the acceptance criterion was met.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be traced to the device, but instead lies with patient condition as moderate calcification was reported.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8037119
Report Number1820334-2018-03218
Device Sequence Number1434979
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)210926(10)9190192
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number9190192
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR